MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752439
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the probe could not aspirate during vitrectomy surgery.The condition of actuation and cutting was unknown.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The results of the investigation found the probe aspiration tubing kinked and folded underneath the probe rear shell which will prevent probe aspiration and result in the customer's experience.The vitrectomy probe¿s rear shell is meant to improve the ergonomics of the handpiece, however, if the rear shell is improperly installed, it will result in the folded tubing observed.The reported product¿s lot number was not reported, preventing lot number specific reviews for similar complaints or non-conformances.However, before production release, each product history record is reviewed to ensure that all associated products meet the required specifications and release criteria.The most likely root cause was identified to be an operator improperly connecting the probe rear shell to the probe engine after the probe was leak and flow tested.The rear shell should be manually connected by the operator prior to the probe test.After final assembly of each probe, a leak and flow test is performed at the tester station to detect and screen out nonconforming probes such as a kink on the aspiration line.No further investigative or manufacturing actions are warranted at this time, based on our current tracking, there are no adverse trends for this reported complaint and lot.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22192197
Report Number1644019-2025-01823
Device Sequence Number15610525
Product Code LRO
UDI-Device Identifier00380657524396
UDI-Public(01)00380657524396(17)260228(11)240312(10)16L8HA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number8065752439
Device Lot Number16L8HA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown